Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 133, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 18, 2014, 10:10 PM CDT for Guadalupe County, Wilson County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2014, 10:10 PM CDT (03:10 UTC)
- Expired
- Sep 18, 2014, 10:55 PM CDT
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Guadalupe County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 59 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 860 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
963 WUUS54 KEWX 190310 SVREWX TXC187-493-190415- /O.NEW.KEWX.SV.W.0133.140919T0310Z-140919T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1010 PM CDT THU SEP 18 2014 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL GUADALUPE COUNTY... EASTERN WILSON COUNTY... * UNTIL 1115 PM CDT. * AT 1006 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUTHERLAND SPRINGS...OR 8 MILES NORTHWEST OF STOCKDALE...AND MOVING SOUTH- SOUTHEAST AT 5 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE POTH...PANDORA AND KOSCIUSKO. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2895 9811 2932 9819 2943 9803 2922 9773 TIME...MOT...LOC 0310Z 323DEG 5KT 2931 9805 $$ TOMASELLI
2 follow-up statements
732 WWUS54 KEWX 190326 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1026 PM CDT THU SEP 18 2014 TXC187-190337- /O.CAN.KEWX.SV.W.0133.000000T0000Z-140919T0415Z/ GUADALUPE TX- 1026 PM CDT THU SEP 18 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GUADALUPE COUNTY IS CANCELLED... LAT...LON 2935 9798 2922 9773 2895 9811 2932 9819 TIME...MOT...LOC 0327Z 323DEG 5KT 2929 9803 $$ TXC493-190415- /O.CON.KEWX.SV.W.0133.000000T0000Z-140919T0415Z/ WILSON TX- 1026 PM CDT THU SEP 18 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR EASTERN WILSON COUNTY... AT 1025 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUTHERLAND SPRINGS...OR 6 MILES NORTHWEST OF STOCKDALE...MOVING SOUTHEAST AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POTH... PANDORA AND KOSCIUSKO PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 2935 9798 2922 9773 2895 9811 2932 9819 TIME...MOT...LOC 0327Z 323DEG 5KT 2929 9803 $$ TOMASELLI
522 WWUS54 KEWX 190355 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1055 PM CDT THU SEP 18 2014 TXC493-190405- /O.CAN.KEWX.SV.W.0133.000000T0000Z-140919T0415Z/ WILSON TX- 1055 PM CDT THU SEP 18 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WILSON COUNTY IS CANCELLED... LAT...LON 2935 9798 2922 9773 2895 9811 2932 9819 TIME...MOT...LOC 0355Z 323DEG 5KT 2926 9800 $$ TOMASELLI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 9:11 PM CDT, 59 minutes earlier.
Area forecast discussion, Sep 18, 9:11 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 911 PM CDT THU SEP 18 2014 .UPDATE... EVENING FORECAST IS GENERALLY ON TRACK...AND WITH ACTIVITY SHIFTING TOWARD SOUTHERN AND WESTERN COUNTIES...WILL MAKE NO CHANGES TO THE BASIC FORECAST. ONLY CHANGE WAS A NEW PUBLISH OF THE QPF WHICH ACCOUNTS FOR HIGHER EVENING RAINS OVER CENTRAL TEXAS. && .PREV DISCUSSION... /ISSUED 627 PM CDT THU SEP 18 2014/ AVIATION...THE PREVIOUS SET OF TAFS HAS BEEN ADJUSTED TO ACCOUNT FOR CONVECTION THAT IS DEVELOPING IN THE VICINITY OF AUS...SAT... AND SSF. OVERALL...EXPECT SHOWERS AND THUNDERSTORMS TO AFFECT THESE AERODROMES THROUGH THE NEXT FEW HOURS UNTIL CONDITIONS BECOME MORE QUIET AFTER MIDNIGHT. THE WEATHER PATTERN LOOKS A LITTLE DRIER FOR FRIDAY...AND THAT PREVIOUS TREND HAS BEEN KEPT FOR THESE TAFS. HOWEVER...FUTURE SHIFTS MAY NEED TO INCLUDE THE MENTION OF CONVECTION FOR THIS DAY. OVERALL...MVFR/VFR SHOULD DOMINATE THROUGH THE NEXT 24 TO 30 HOURS. VARYING CEILING AND CONVECTION TRENDS WILL QUITE LIKELY NECESSITATE AMENDMENTS FOR THE NEXT SEVERAL HOURS AND THROUGH TONIGHT. PREV DISCUSSION... /ISSUED 401 PM CDT THU SEP 18 2014/ SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... THE OVERNIGHT RAINFALL EVENT LEFT SOME IMPRESSIVE PRECIPITATION TOTALS ACROSS PORTIONS OF SOUTH CENTRAL TEXAS. HARDEST HIT WERE WILLIAMSON...TRAVIS...NORTHERN HAYS AND NORTHERN BLANCO COUNTIES. THE HIGHEST RAINFALL TOTAL SO FAR HAS BEEN 7.1 INCHES FROM A COCORAHS OBSERVER IN WEST CENTRAL TRAVIS COUNTY. THERE WERE FAIRLY WIDESPREAD REPORTS OF 2 TO 4 INCHES ACROSS TRAVIS AND WILLIAMSON COUNTIES. SATELLITE TRENDS FROM THIS MORNING SHOW PRONOUNCED CLEARING ACROSS LOCATIONS GENERALLY EAST OF HIGHWAY 83. DAYTIME HEATING ALONG WITH A CONTINUED VERY MOIST ATMOSPHERE (PRECIPITABLE WATER VALUES FROM NEAR 1.9" WEST TO 2.25" EAST) HAVE ALLOWED ANOTHER ROUND OF CONVECTION TO DEVELOP THIS AFTERNOON. HI-RES MODELS SUGGEST AREAS ALONG AND NORTH OF HIGHWAY 71 STAND THE BEST SHOT AT ADDITIONAL PRECIPITATION THIS AFTERNOON AND INTO THE EVENING HOURS. BASED ON THE RECENT RAINFALL...EXPECTED ADDITIONAL RAINFALL AND THE DAY 1 EXCESSIVE RAINFALL OUTLOOK OF SLIGHT TO MODERATE...WE WILL CONTINUE A VERY GOOD CHANCE FOR PRECIPITATION FOR THE REST OF TODAY INTO TONIGHT. ELSEWHERE ACROSS THE REGION...THE LATEST HI-RES MODELS SUGGEST A GOOD CHANCE FOR RAIN ACROSS MOST AREAS...ESPECIALLY ALONG AND EAST OF A ROCKSPRINGS TO UVALDE TO PLEASANTON LINE. THE HI-RES ARW/NMM SHOW A MORE ORGANIZED AREA OF CONVECTION DROPPING SOUTH OUT OF WEST CENTRAL TEXAS INTO THE WESTERN HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU OVERNIGHT. GIVEN GOOD AGREEMENT AMONG THE MODELS...WE HAVE OPTED TO INCREASE RAIN CHANCES SIGNIFICANTLY ACROSS THIS REGION. THE ATMOSPHERE REMAINS VERY MOIST AND CAN/T RULE OUT ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING CONCERNS OVERNIGHT. WITH THIS IN MIND... WE WILL EXTEND THE CURRENT FLASH FLOOD WATCH FOR THE HIGHWAY 71 CORRIDOR THROUGH 7 AM FRIDAY MORNING. WE WILL ALSO ADD COUNTIES ALONG AND NORTH OF A ROCKSPRINGS...UVALDE...SAN ANTONIO...GONZALES TO HALLETTSVILLE LINE. RAINFALL AMOUNTS WILL GENERALLY AVERAGE 1-3" WITH HIGHER AMOUNTS OF 3 TO 5". MOISTURE REMAINS INTACT ON FRIDAY AND WITH SUBTLE SHORTWAVE TROUGHS EMBEDDED IN THE NORTHWEST FLOW ALOFT... WE WILL INCREASE RAIN CHANCES TO 30% ALONG THE RIO GRANDE AND UP TO 50% GENERALLY NORTH OF I-10. LONG TERM (SATURDAY THROUGH THURSDAY)... ON SATURDAY...THE SHORT RANGE MODELS SUGGEST THE MID-LEVEL REMNANTS OF ODILE WILL GRADUALLY SLIDE EASTWARD INTO PORTIONS OF WEST CENTRAL AND CENTRAL TEXAS. ADDITIONAL SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE GIVEN PLENTY OF MOISTURE AND DAYTIME HEATING. THE REMNANTS OF ODILE EVENTUALLY MOVE EAST THROUGH EARLY NEXT WEEK. WE/LL CONTINUE TO MENTION A SLIGHT CHANCE OF SHOWERS AND STORMS THROUGH TUESDAY. THE MEDIUM RANGE MODELS HAVE TRENDED WITH A COLD FRONT NEXT WEEK AND GENERALLY SHOW LITTLE CHANGE IN AIR MASS ACROSS THE REGION. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 90 72 89 73 / 70 50 30 30 20 AUSTIN BERGSTROM INTL AIRPORT 72 89 71 89 71 / 70 50 30 30 20 NEW BRAUNFELS MUNI AIRPORT 73 90 72 91 72 / 70 50 30 30 20 BURNET MUNI AIRPORT 71 88 72 88 72 / 70 50 30 30 20 DEL RIO INTL AIRPORT 76 89 75 88 75 / 40 30 30 30 30 GEORGETOWN MUNI AIRPORT 72 88 72 89 73 / 70 50 30 30 20 HONDO MUNI AIRPORT 73 91 72 91 73 / 60 40 30 30 30 SAN MARCOS MUNI AIRPORT 73 89 72 89 73 / 70 50 30 30 20 LA GRANGE - FAYETTE REGIONAL 73 90 72 89 74 / 70 50 30 30 20 SAN ANTONIO INTL AIRPORT 75 90 75 91 75 / 60 50 30 30 20 STINSON MUNI AIRPORT 75 91 74 92 75 / 60 50 30 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING COUNTIES: BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL... EDWARDS...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS... KENDALL...KERR...LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS... UVALDE...WILLIAMSON. && MESOSCALE/AVIATION...00 SYNOPTIC/GRIDS...18 PUBLIC SERVICE/DATA COLLECTION...00
Hazardous weather outlook, Sep 18, 5:00 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 PM CDT THU SEP 18 2014 TXZ171>173-183>194-202>209-217>225-228-191100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 500 PM CDT THU SEP 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR BANDERA...BEXAR...BLANCO... CALDWELL...COMAL...EDWARDS...GILLESPIE...GONZALES...GUADALUPE... HAYS...KENDALL...KERR...LAVACA...MEDINA...REAL...AND UVALDE COUNTIES UNTIL 7 AM CDT FRIDAY. A MOIST TROPICAL AIRMASS WILL ALLOW FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. LOCALLY HEAVY RAINFALL WITH HIGH RAIN RATES ARE POSSIBLE. ISOLATED RAINFALL TOTALS OF 3 TO 5 INCHES COULD LEAD TO URBAN FLOODING AND FLASH FLOODING... ESPECIALLY IN THE WATCH AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A MOIST TROPICAL AIRMASS WILL PERSIST ACROSS SOUTH CENTRAL TEXAS BRINGING GOOD CHANCES OF SHOWERS AND THUNDERSTORMS FRIDAY INTO SATURDAY. A THREAT FOR LOCALLY HEAVY RAINFALL AND ISOLATED FLASH FLOODING WILL PERSIST FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... RAINFALL REPORTS WILL BE NEEDED THROUGH THE END OF THE WEEK. WE ENCOURAGE ALL COCORAHS AND SKYWARN SPOTTERS TO REPORT SIGNIFICANT RAINFALL AMOUNTS.
In the hours before
Local storm report, Sep 18, 7:59 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
759 PM CDT THU SEP 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLASH FLOOD 1 SSW LAKEWAY 30.36N 97.98W
09/18/2014 TRAVIS TX NEWSPAPER
CITY OF LAKEWAY REPORTING SEVERAL CONDOS ON STONEY
CREEK COVE ARE BEING EVACUATED DUE TO FLOODING.
&&
EVENT NUMBER EWX1400667
LJHSpecial weather statement, Sep 18, 8:34 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
834 PM CDT THU SEP 18 2014
TXZ205>207-190230-
BEXAR-COMAL-GUADALUPE-
834 PM CDT THU SEP 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR COMAL...NORTHEASTERN BEXAR AND
WESTERN GUADALUPE COUNTIES UNTIL 930 PM CDT...
AT 829 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR GARDEN RIDGE...OR 8 MILES SOUTHWEST OF NEW
BRAUNFELS...MOVING SOUTH AT 5 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SEGUIN...
CIBOLO...
SCHERTZ...
MARION...
MCQUEENEY...
RANDOLPH AFB...
NOLTE...
ZIPP...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2990 9810 2956 9794 2952 9827 2985 9845
2991 9812
TIME...MOT...LOC 0134Z 342DEG 4KT 2965 9823
TOMASELLISpecial weather statement, Sep 18, 9:04 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 904 PM CDT THU SEP 18 2014 TXZ171>173-192>194-190500- LLANO-BURNET-WILLIAMSON-TRAVIS-BASTROP-LEE- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...AUSTIN... BASTROP...GIDDINGS 904 PM CDT THU SEP 18 2014 ...POSSIBLE MINOR FLOODING CONTINUES THROUGH LATE TONIGHT... NATIONAL WEATHER SERVICE DOPPLER RADAR IN NEW BRAUNFELS IS TRACKING A WIDE AREA OF MODERATE TO HEAVY RAINFALL OVER THE NORTHEAST CORNER OF SOUTH-CENTRAL TEXAS. MOVEMENT OF THE PRECIPITATION IS TO THE EAST-SOUTHEAST AT AROUND 10 MPH. THIS MODERATE TO HEAVY RAINFALL WILL PASS OVER RAIN-SATURATED SOILS OF LLANO...BURNET...WILLIAMSON...TRAVIS...BASTROP...AND LEE COUNTIES THROUGH THE NEXT FEW HOURS. THIS AREA HAS ALREADY EXPERIENCED FLASH FLOODING DURING THE PAST 24 HOURS...AND ADDITIONAL FLASH FLOODING REMAINS POSSIBLE...ESPECIALLY IN AREAS WHERE CREEKS AND RIVERS ARE CURRENTLY SUBSIDING...BUT MAY RISE AGAIN DURING THE NEXT FEW HOURS IF HEAVY RAINFALL PASSES OVER THEM. MOTORISTS ARE URGED TO DRIVE WITH EXTREME CAUTION TONIGHT IN THE VICINITY OF CREEKS...STREAMS...AND LOW WATER CROSSINGS...WHERE FLOODING ON THE ROAD IS HARDER TO RECOGNIZE DUE TO THE DARKNESS. REMEMBER...IF YOU ENCOUNTER WATER OVER THE ROAD...TURN AROUND... DONT DROWN. TOMASELLI
Special weather statement, Sep 18, 9:29 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
929 PM CDT THU SEP 18 2014
TXZ205-207-221-223-190330-
BEXAR-GONZALES-GUADALUPE-WILSON-
929 PM CDT THU SEP 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN BEXAR...
NORTHEASTERN WILSON...SOUTHERN GUADALUPE AND WESTERN GONZALES
COUNTIES UNTIL 1030 PM CDT...
AT 928 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR NEW BERLIN...OR 11 MILES SOUTHWEST OF
SEGUIN...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
STOCKDALE...
LA VERNIA...
PANDORA...
NIXON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2934 9768 2915 9787 2936 9820 2951 9815
2956 9795
TIME...MOT...LOC 0230Z 309DEG 9KT 2944 9806
TOMASELLILocal storm report, Sep 18, 9:54 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
954 PM CDT THU SEP 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 5 NE JOHNSON CITY 30.34N 98.35W
09/18/2014 BLANCO TX LAW ENFORCEMENT
4 FEET OF WATER ON CR 301-CYPRESS MILL ROAD. WATER
SUBSIDING BUT STILL OVER THE ROAD AS OF 930 PM.
&&
EVENT NUMBER EWX1400668
LJHSpecial weather statement, Sep 18, 10:02 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1002 PM CDT THU SEP 18 2014
TXZ207-221-190400-
GUADALUPE-WILSON-
1002 PM CDT THU SEP 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR WILSON AND SOUTHERN GUADALUPE
COUNTIES UNTIL 1100 PM CDT...
AT 955 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LA VERNIA...OR 10 MILES NORTHWEST OF
STOCKDALE...MOVING SOUTH-SOUTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. PEA SIZE HAIL IS ALSO
POSSIBLE WITH THIS THUNDERSTORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
FLORESVILLE...
STOCKDALE...
POTH...
SUTHERLAND SPRINGS...
PANDORA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2896 9810 2932 9823 2950 9799 2937 9785
2936 9786 2925 9776
TIME...MOT...LOC 0301Z 312DEG 7KT 2933 9806
TOMASELLIThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:17 PM CDT | Flash Flood Warning | EWX | Blanco, Hays, Travis | 3 hr |
| Sep 18, 8:34 PM CDT | Special Weather Statement | EWX | Comal | 56 min |
| Sep 18, 9:29 PM CDT | Special Weather Statement | EWX | Wilson | 61 min |
| Sep 18, 10:02 PM CDT | Special Weather Statement | EWX | Wilson | 58 min |
| Sep 19, 12:28 AM CDT | Areal Flood Advisory | EWX | Frio, Medina, Uvalde, Zavala | 3 hr |
| Sep 19, 2:53 AM CDT | Flash Flood Warning | EWX | Uvalde, Zavala | 3 hr |
| Sep 19, 5:25 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 2 hr |
| Sep 19, 7:34 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 116 min |
| Sep 19, 11:07 AM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Kendall, Kerr | 3 hr |
| Sep 19, 12:59 PM CDT | Areal Flood Advisory | EWX | Llano | 2 hr |
| Sep 19, 1:30 PM CDT | Flash Flood Warning | EWX | Llano | 2 hr |
| Sep 19, 6:50 PM CDT | Areal Flood Advisory | EWX | Edwards | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.